Georgia, 2010

Damaging Winds in Georgia, June 16, 2010

June 16, 2010 · NWS TAE · 4 events in 4 counties and zones

The afternoon sea-breeze circulation and a weak upper level trough produced a few severe thunderstorms across the region with damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

The afternoon sea-breeze circulation and a weak upper level trough produced a few severe thunderstorms across the region with damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 16, 2:26 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 16, 2:26 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT WED JUN 16 2010

...HEAT INDICES WILL CONTINUE TO BREAK INTO THE 100-105 RANGE OVER
PORTIONS OF THE AREA EACH DAY...

.SHORT TERM (TONIGHT-FRIDAY NIGHT)...
SCATTERED SHOWERS AND STORMS WILL CONTINUE TO IMPACT THE LOCAL AREA
THROUGH THE EVENING HOURS TONIGHT AS A WEAK UPPER LEVEL TROUGH
TRACKS EAST OVER THE NORTHERN HALF OF THE CWA. THIS UPPER TROUGH
COMBINED WITH FAIRLY STEEP LOW LEVEL LAPSE RATES AND SEA BREEZE
CIRCULATIONS WILL RESULT IN HIGHER PROBABILITIES FOR A FEW STRONGER
STORMS WITH THE MAIN THREAT BEING DAMAGING WINDS AND SMALL HAIL.
THIS ACTIVITY WILL TREND DOWN THROUGH THE LATE EVENING AND OVERNIGHT
HOURS.

THURSDAY AND THURSDAY NIGHT...THE DEEP LAYER FLOW WILL VEER TO THE
NORTHWEST AND NORTH AS THE PREVIOUSLY MENTIONED UPPER TROUGH TRACKS
OVER THE CWA AND THE UPPER RIDGE BUILDS BACK OVER THE CENTRAL GULF
COAST REGION. THE MODELS ARE IN DECENT AGREEMENT THROUGH THIS PERIOD
AND SHOW SOME MID-UPPER DRY AIR SPREADING SOUTHEAST OVER THE AREA
THROUGH THE DAY. THE BEST DEEP LAYER MOISTURE SOURCE AND RAIN
CHANCES WILL BE OVER THE SOUTHEASTERN HALF OF THE CWA OR OVER
SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG BEND.

FRIDAY THROUGH FRIDAY NIGHT...A FEW WEAK IMPULSES EMBEDDED WITHIN
THE NORTHERLY FLOW ALOFT COMBINED WITH A WEAK SURFACE TROUGH
APPROACHING FROM THE NORTH AND EAST COAST/GULF COAST SEA BREEZES
WILL KEEP THE AFTERNOON SHOWER/STORM PROBABILITIES UP OVER PORTIONS
OF THE LOCAL AREA THROUGH THE AFTERNOON AND EVENING
PERIOD.

A BLEND OF THE MODEL GUIDANCE THROUGH THIS PERIOD SHOWS THE MID 90
TEMPERATURES CONTINUING EACH DAY. THIS COMBINED WITH HUMIDITIES
DROPPING TO AROUND 45-55 PERCENT EACH AFTERNOON WILL RESULT IN HEAT
INDICES IN THE 100-105 RANGE EACH AFTERNOON.

.LONG TERM...(SATURDAY THROUGH NEXT WEDNESDAY)...
UPCOMING WEEKEND PATTERN WILL CONSIST OF THE UPPER RIDGE AXIS
CONTINUING TO RETROGRADE SLOWLY WESTWARD TO A CENTRAL POSITION ALONG
THE NORTHWEST AND NORTH-CENTRAL GULF COAST. THIS MOVEMENT WILL PUT
OUR FORECAST AREA ON THE EASTERN PERIPHERY OF THE CIRCULATION AND IN
A FAVORABLE ENVIRONMENT FOR AFTERNOON/EVENING SHOWERS AND STORMS.
THE RIDGE CENTER TO OUR WEST WILL LESSEN THE OVERALL SUPPRESSION...
AND THE NORTH OR NORTHWEST MID-LEVEL TRAJECTORIES INTO OUR REGION
WILL BRING THE POTENTIAL FOR PASSING IMPULSES TO AID THUNDERSTORM
DEVELOPMENT. TEMPERATURES BOTH SATURDAY AND SUNDAY WILL BE
SEASONABLE WITH LOWER TO MIDDLE 90S DURING THE DAY AND LOWER TO
MIDDLE 70S AT NIGHT. LAND BREEZES WILL FORCE A SCATTERING OF
OFFSHORE SHOWERS AND STORMS LATE EACH NIGHT AND INTO THE
MORNING...WITH THE STORMS REDEVELOPING INLAND BY THE EARLY AFTERNOON
HOURS. HAVE GONE WITH WIDESPREAD CHANCE (40-50%) POPS...WHICH ARE A
BIT ABOVE CLIMATOLOGY FOR MID/LATE JUNE.

SEASONABLE CONDITIONS ARE ANTICIPATED FOR THE EARLY PORTION OF NEXT
WEEK. UPPER RIDGE WILL BEGIN TO EXPAND BACK NORTH AND EASTWARD BUT
REMAIN CENTERED TO OUR WEST. SUBTROPICAL RIDGE AXIS IS FORECAST TO
LIE ALONG OR JUST NORTH OF OUR COAST. ALL THIS WILL PROVIDE NEAR
CLIMO TEMPS AND A SCATTERING OF MAINLY AFTERNOON AND EVENING
SEA-BREEZE STORMS. OTHER THAN THE ISOLATED PULSE STRONG STORM...DO
NOT ANTICIPATE A WIDESPREAD SVR WEATHER THREAT THROUGH THE END OF
THE FORECAST PERIOD.

&&

.MARINE...A WEAK PRESSURE GRADIENT OVER THE NORTHEAST GULF WILL
MAINTAIN THE BENIGN WIND AND SEA CONDITIONS OUT ACROSS THE MARINE
AREA THROUGH MUCH OF THE FORECAST PERIOD. A FEW BRIEF PERIODS WITH
GUSTY WINDS IN AND AROUND ANY SHOWERS AND STORMS THAT DEVELOP COULD
LEAD TO LOCALLY CHOPPIER CONDITIONS. THE BEST CHANCE FOR ISOLATED
STORMS TO DEVELOP WILL BE THROUGH THE LATE NIGHT AND EARLY MORNING
HOURS.

&&

.AVIATION...AS WAS EXPECTED...THE CONVECTION DID GET OFF TO A FAIRLY
SLOW START ACROSS THE AREA TODAY...BUT IT HAS ALREADY BEGUN TO RAIN
AT ECP AS THE SW COAST SEA BREEZE FRONT GRADUALLY WORKS ITS WAY
INLAND. DESPITE THE SLOW START...HOWEVER...THERE IS PLENTY OF
MOISTURE AND INSTABILITY STILL OFF TO THE NE...SO EXPECT THE SHOWERS
AND THUNDERSTORMS TO GROW IN COVERAGE MORE QUICKLY DURING THE NEXT
SEVERAL HOURS. THEREFORE...HAVE TIMED THE 4 HR CONVECTIVE TEMPOS
FROM SW TO NE AT THE TAF SITES...WITH ABY STARTING AS LATE AS 23
UTC...WITH ALL THE ACTIVITY OVER BY 03 UTC TONIGHT. FOR THE OVERNIGHT
TIME FRAME...EXPECT CONDITIONS SIMILAR TO LAST NIGHT...WITH JUST A
BRIEF PERIOD OR 2 OF MVFR VIS POSSIBLE AT THE TERMINALS.

&&

.FIRE WEATHER...MORE OF THE SAME IS EXPECTED DURING THE NEXT SEVERAL
DAYS...AS PLENTY OF LOW LEVEL MOISTURE...ALONG WITH INCREASING CLOUD
COVER AND HIGH RAIN CHANCES WILL KEEP RELATIVE HUMIDITIES SAFELY
ABOVE RED FLAG LEVELS ACROSS THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   93  74  95  74  95 /  40  30  40  20  40
PANAMA CITY   91  77  93  78  93 /  60  20  40  20  30
DOTHAN        93  74  96  75  96 /  70  40  40  20  30
ALBANY        93  74  95  75  96 /  60  50  40  20  30
VALDOSTA      93  72  95  72  95 /  50  30  50  20  50
CROSS CITY    94  74  93  73  92 /  20  20  50  20  60
APALACHICOLA  91  77  92  78  92 /  20  20  40  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

GIBBS/GOULD/MROCZKA
Hazardous weather outlook, Jun 16, 4:44 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 AM EDT WED JUN 16 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-171000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
545 AM EDT WED JUN 16 2010 /445 AM CDT WED JUN 16 2010/

...HEAT WAVE TO CONTINUE TODAY WITH SEVERE THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SPC HAS OUTLINED MOST OF OUR CWA (LOCATIONS NORTH OF I-10) IN A
SLIGHT RISK AREA FOR TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP
ALONG THE SEABREEZE AND MOVE INLAND ACROSS NORTH FLORIDA THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP IN RESPONSE
TO AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST ALABAMA AND MOVE
SOUTHEASTWARD THROUGH THE DAY. THESE TWO AREAS OF THUNDERSTORM
ACTIVITY WILL MEET UP ACROSS SOUTHERN GEORGIA PROVIDING MORE
WIDESPREAD ACTIVITY. CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER
TODAY IN THE FORM OF DAMAGING WINDS AND HAIL. ASIDE FROM THE SEVERE
WEATHER THREAT...ANOTHER HOT DAY IS FORECAST FOR THE ENTIRE REGION
WITH HIGH TEMPERATURES REACHING THE MID TO UPPER 90S AND HEAT
INDICES 105 TO 108 ACROSS NORTH FLORIDA AND 100 TO 104 ACROSS
SOUTHEASTERN ALABAMA AND SOUTHERN GEORGIA. STORMS WILL FADE BEFORE
MIDNIGHT AND OFFSHORE THUNDERSTORM ACTIVITY WILL BEGIN ALONG OUR
MARINE ZONE IN THE LATE NIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED STRONG TO
SEVERE STORMS WILL BE POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED. TEMPERATURES WILL REMAIN ABOVE NORMAL...BUT
GRADUALLY EDGE CLOSER TO NORMAL BY NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

HARRIGAN

In the hours before

Special weather statement, Jun 16, 4:34 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT WED JUN 16 2010

ALZ065-068-162215-
COFFEE-GENEVA-
434 PM CDT WED JUN 16 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN COFFEE
AND NORTHERN GENEVA COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 515 PM CDT

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SAMSON...OR 12 MILES
NORTHWEST OF GENEVA. THIS STORM WAS DRIFTING EAST.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 16, 4:39 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT WED JUN 16 2010

GAZ144-145-162230-
BAKER-MITCHELL-
539 PM EDT WED JUN 16 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BAKER
AND SOUTHERN MITCHELL COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 630 PM EDT

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF COLQUITT...MOVING EAST AT 15
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Jun 16, 4:50 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     CLARKSVILLE             30.44N 85.19W
06/16/2010                   CALHOUN            FL   TRAINED SPOTTER

            SEVERAL TREES DOWN NEAR INTERSECTION OF STATE HIGHWAY 20
            AND COUNTY ROAD 287.

0335 PM     TSTM WND DMG     COLUMBIA                31.29N 85.11W
06/16/2010                   HOUSTON            AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. DAMAGE TO AUTOMOBILE.

&&

CAMP
Special weather statement, Jun 16, 4:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT WED JUN 16 2010

GAZ146-162245-
COLQUITT-
557 PM EDT WED JUN 16 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLQUITT COUNTY
IN SOUTH CENTRAL GEORGIA...

* UNTIL 645 PM EDT

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MOULTRIE...MOVING NORTHEAST
AT 5 MPH.

NICKEL SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 16, 5:12 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT WED JUN 16 2010

FLZ017-018-GAZ157-158-162315-
GRADY-INLAND JEFFERSON-LEON-THOMAS-
612 PM EDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR EASTERN GRADY AND
THOMAS COUNTIES IN SOUTHWESTERN GEORGIA AS WELL AS NORTHERN LEON AND
JEFFERSON COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 715 PM EDT

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OCHLOCKNEE TO 15
MILES NORTHEAST OF TALLAHASSEE...MOVING EAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 16, 5:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM EDT WED JUN 16 2010

ALZ065-066-162315-
COFFEE-DALE-
515 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN COFFEE AND
SOUTHERN DALE COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 615 PM CDT

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
ELBA TO 8 MILES SOUTHEAST OF OZARK...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colquitt

When
June 16, 5:15 PM EST
Where
Colquitt County, 3.01 mi SSE of South Moultrie
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
31.110, -83.750

Trees and power lines were blown down across the southeast portion of Colquitt county. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Thomas

When
June 16, 6:05 PM EST
Where
Thomas County, Thomasville Municipal Arpt
Measured
56 kt (64 mph) measured gust
Property damage
$30,000
Reported by
ASOS
Coordinates
30.900, -83.880

Roofing material was torn off of one building with damage to multiple hangars at the airport. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Berrien

When
June 16, 6:52 PM EST
Where
Berrien County, 0.59 mi W of Enigma
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.410, -83.330

A couple of trees were blown down along State Highway 125 in northwest Berrien County. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Lowndes

When
June 16, 7:51 PM EST
Where
Lowndes County, 2.73 mi SE of Lake Park
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.650, -83.150

One tree was blown down in southeast Lowndes County. The monetary damage figure provided is a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243689, 243690, 243691, 243692.